Alert archive / Pennsylvania / Flash Flood Warnings in 2006
Flash Flood Warning 42, NWS State College, PA
NWS State College, PA issued this flash flood warning at Jun 27, 2006, 9:28 PM EDT for 18 counties in Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2006, 9:28 PM EDT (01:28 UTC)
- Expired
- Jun 28, 2006, 3:30 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
Counties Clinton County, PA, Columbia County, PA, Dauphin County, PA, Fulton County, PA, Huntingdon County, PA, Juniata County, PA, Lancaster County, PA, Lebanon County, PA, Lycoming County, PA, Mifflin County, PA, Montour County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA, Tioga County, PA, Union County, PA
The radar
The State College radar (KCCX), 77 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 632 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KCTP 280131
FFWCTP
PAC035-037-043-057-061-067-071-075-081-087-093-097-099-107-109-113-
117-119-280730-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
928 PM EDT TUE JUN 27 2006
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTOUR COUNTY IN CENTRAL PENNSYLVANIA
LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA
LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA
PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA
JUNIATA COUNTY IN CENTRAL PENNSYLVANIA
HUNTINGDON COUNTY IN CENTRAL PENNSYLVANIA
MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA
SNYDER COUNTY IN CENTRAL PENNSYLVANIA
SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA
TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA
FULTON COUNTY IN SOUTH CENTRAL PENNSYLVANIA
NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA
COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA
SULLIVAN COUNTY IN NORTH CENTRAL PENNSYLVANIA
UNION COUNTY IN CENTRAL PENNSYLVANIA
CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA
LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA
* UNTIL 330 AM EDT WEDNESDAY
* AT 925 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM HEAVY RAIN AND EMBEDDED THUNDERSTORMS ACROSS THE
CENTRAL AND LOWER SUSQUEHANNA VALLEY...AND PORTIONS OF THE CENTRAL
MOUNTAINS. RAINFALL RATES OF 1 TO 2 INCHES AN HOUR WILL OCCUR OVER
THE NEXT SEVERAL HOURS IN MANY LOCATIONS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AKRON...
ANNVILLE...ASHLAND...BERWICK...BLOOMSBURG...COLONIAL PARK...
COLUMBIA...CORNWALL...DANVILLE...EAST PETERSBURG...ELIZABETHTOWN...
EPHRATA...FRACKVILLE...HERSHEY...HUMMELSTOWN...HUNTINGDON...JERSEY
SHORE...KULPMONT...LANCASTER...LEBANON...LEOLA...LEWISBURG...
LEWISTOWN...LINGLESTOWN...LITITZ...LOCK HAVEN...MAHANOY CITY...
MANHEIM...MANSFIELD...MIDDLETOWN...MIFFLINBURG...MILLERSVILLE...
MILTON...MINERSVILLE...MONTOURSVILLE...MOUNT CARMEL...MOUNT JOY...
MYERSTOWN...NEW HOLLAND...NORTHUMBERLAND...PALMYRA...POTTSVILLE...
PROGRESS...SCHUYLKILL HAVEN...SELINSGROVE...SHAMOKIN...
SHENANDOAH...ST. CLAIR...SUNBURY...TAMAQUA...WELLSBORO...
WILLIAMSPORT AND WILLOW STREET.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE REPORT FLOODING...HAIL OR WIND DAMAGE TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
LAT...LON 4049 7645 4015 7590 3973 7612 4034 7689
4030 7767 3974 7808 3977 7829 3977 7829
4016 7813 4071 7814 4073 7766 4096 7717
4108 7720 4115 7776 4197 7760 4198 7697
4159 7686 4154 7633 4095 7621 4078 7583
$$
FORECASTER: LAMBERT1 follow-up statement
000
WGUS71 KCTP 280209
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1008 PM EDT TUE JUN 27 2006
PAC035-280218-
CLINTON PA-
1008 PM EDT TUE JUN 27 2006
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR CLINTON COUNTY...
THE WATERS FROM THE EARLIER HEAVY RAINS ARE RECEDING AND FLOOD WATERS
NO LONGER POSE A THREAT TO LIFE OR PROPERTY. THEREFORE...THE FLASH
FLOOD WARNING HAS BEEN CANCELLED.
LAT...LON 4049 7645 4015 7590 3973 7612 4034 7689
4030 7767 3974 7808 3977 7829 3977 7829
4016 7813 4071 7814 4073 7766 4096 7717
4108 7720 4127 7750 4197 7760 4198 7697
4159 7686 4154 7633 4095 7621 4078 7583
$$
PAC037-043-057-061-067-071-075-081-087-093-097-099-107-109-113-117-
119-280730-
MONTOUR PA-LANCASTER PA-LEBANON PA-DAUPHIN PA-PERRY PA-JUNIATA PA-
HUNTINGDON PA-MIFFLIN PA-SNYDER PA-SCHUYLKILL PA-TIOGA PA-FULTON PA-
NORTHUMBERLAND PA-COLUMBIA PA-SULLIVAN PA-UNION PA-LYCOMING PA-
1008 PM EDT TUE JUN 27 2006
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 AM EDT FOR
LYCOMING...UNION...SULLIVAN...COLUMBIA...NORTHUMBERLAND...FULTON...
TIOGA...SCHUYLKILL...SNYDER...MIFFLIN...HUNTINGDON...JUNIATA...
PERRY...DAUPHIN...LEBANON...LANCASTER AND MONTOUR COUNTIES...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. NEVER ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR IN AN
AUTOMOBILE. TURN AROUND DONT DROWN
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4049 7645 4015 7590 3973 7612 4034 7689
4030 7767 3974 7808 3977 7829 3977 7829
4016 7813 4071 7814 4073 7766 4096 7717
4108 7720 4127 7750 4197 7760 4198 7697
4159 7686 4154 7633 4095 7621 4078 7583
$$
FORECASTER:DEVOIRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:28 PM EDT, 6 hours earlier.
Area forecast discussion, Jun 27, 3:28 PM EDT, 6 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 328 PM EDT TUE JUN 27 2006 .SHORT TERM /TONIGHT/... HEAVY RAIN WILL CONTINUE THROUGH AT LEAST THE FIRST HALF OF TONIGHT ACROSS THE CENTRAL AND EASTERN HALF OF OUR CWA. WIDESPREAD REPORTS OF FLOODING COMING IN FROM LOCAL EMAS AND LAW ENFORCEMENT OF UP TO SEVERAL FEET OF WATER IN COUNTIES WITHIN THE CURRENT FLASH FLOOD WARNINGS. RADAR ESTIMATES INDICATE AS MUCH AS 10 TO 12 INCHES OF RAIN HAS FALLEN IN ADAMS COUNTY OVER THE PAST FEW DAYS. SPOTTER CALLS IN ADAMS COUNTY HAVE VERIFIED EXTREME FLOODING CONDITIONS ACROSS THE WESTERN HALF OF THE COUNTY. A LINE OF EMBEDDED TSRA BEING GENERATED ALONG THE SLOW MOVING SFC TROUGH HAS BEEN GUIDED SLOWLY EAST WITHIN THE /TEMPORARY/ SSW UPPER FLOW AHEAD OF A LIFTING SHORTWAVE ACROSS LOWER MICHIGAN. THE UPPER FLOW WILL BACK AGAIN BY 10-30 DEG THIS EVENING AS THE RIGHT ENTRANCE REGION OF A 90 KT...300 HPA N/S JET DRAGS EAST ACROSS CENTRAL AND NRN PENN. THIS WILL HELP TO STALL OUT THE FRONT FOR 6-10 HRS ACROSS EASTERN PENN AND HELP TO FEED COPIOUS TROPICAL MOISTURE NWD ALONG IT. REMNANTS OF THE TROPICAL LOW ALONG THE CAROLINA COAST WILL MOVE NWD AND BECOME ENTRAINED IN THIS LARGE AREA OF RAIN...HELPING TO BOOST THE LLVL SE OROGRAPHIC/ISENTROPIC LIFT OVER THE FRONT...LEADING TO VERY HEAVY ADDITIONAL RAINFALL OF 3-5 INCHES ALONG AND TO THE EAST OF THE SUSQ MAINSTEM. HPC ALSO NOTES WITHIN THIS /HIGH RISK/ AREA OF EXCEEDING FLASH FLOOD GUIDANCE...THE POTENTIAL FOR LOCAL 8 /EIGHT/ INCH AMOUNTS OF ADDITIONAL RAIN. && .LONG TERM /WEDNESDAY THROUGH TUESDAY/... CONDITIONS WILL CALM DOWN SOMEWHAT THROUGH THE EXTENDED BUT PRECIPITATION CHANCES WILL LINGER THROUGH THE FORECAST PERIOD. AS THE MAIN SLUG OF MOISTURE MOVES EAST OUT OF THE FORECAST AREA ON FRIDAY...AN UPPER TROUGH WILL SLIDE EAST ACROSS THE GREAT LAKES. A POCKET OF 500 MB TEMPS TO -18C WILL MOVE INTO THE FAR NORTHWEST PORTION OF THE CWA BY THURSDAY AFTERNOON. THIS WILL HELP DEVELOP SHOWERS AND THUNDERSTORMS BUT NOT WITH THE COVERAGE AS WE HAVE SEEN RECENTLY. EXPECT AFTERNOON SHOWERS AND THUNDERSTORMS EACH DAY THROUGH THE WEEKEND AS THE TROUGH PULLS TO THE EAST AND SEVERAL SHORT WAVES MOVE EAST OVER THE WEEKEND. && .AVIATION... WIDESPREAD IFR CLOUD AND VSBYS WILL PREVAIL IN THE LARGE AREA OF MODERATE TO HEAVY RAIN THROUGH MUCH OF THE NIGHT. AS THE RAIN DIMINISHES TO AREAS OF DRIZZLE LATE TONIGHT...THE LIGHT S-SW FLOW BEING LIFTED ACROSS THE WESTERN PENN MTNS WILL LEAD TO LOCALLY LIFR CONDITIONS IN STRATUS AND FOG. VFR CONDITIONS WILL SLOWLY DEVELOP FROM WEST TO EAST ACROSS THE REGION DURING THE MID TO LATE MORNING HOURS ON WEDNESDAY. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR PAZ004>006-010>012-017>019-024>028- 033>037-041-042-045-046-049>053-056>059-063>066 UNTIL 8 AM WEDNESDAY. && SHORT TERM...LAMBERT LONG TERM...TYBURSKI AVIATION...LAMBERT
Hazardous weather outlook, Jun 27, 4:44 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT TUE JUN 27 2006 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046- 049>053-056>059-063>066-280845- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- CUMBERLAND-ADAMS-YORK-LANCASTER- 444 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT TROPICAL MOISTURE STREAMING NORTHWARD ALONG THE EAST COAST...COMBINED WITH A NEARLY STATIONARY FRONT IN THE VICINITY OF PENNSYLVANIA...WILL RESULT IN NUMEROUS HEAVY SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. ADDITIONAL RAINFALL OF OVER 3 INCHES IS LIKELY IN A FEW LOCATIONS...CAUSING ADDITIONAL FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:57 PM EDT | Flash Flood Warning | CTP | Adams, Cumberland, Franklin, York | 5 hr |
| Jun 28, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 64 min |
| Jun 28, 7:33 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Mifflin | 42 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.